Depression Home > Venlafaxine Withdrawal
As with a number of other antidepressants, withdrawal symptoms may occur in people who quickly stop taking venlafaxine. A few of these symptoms include irritability, tiredness, dizziness, and a burning or tingling sensation. If you are planning on discontinuing venlafaxine, your healthcare provider can help reduce these symptoms by gradually weaning you off the medicine.
An Introduction to Venlafaxine WithdrawalVenlafaxine hydrochloride is a prescription medication used to treat depression in adults. It is sold under the brand name Effexor®. It is also available as a generic, sold as Venlafaxine tablets. Finally, there is an extended-release form of venlafaxine available as Effexor XR®. There is no generic Effexor XR available.
This article will discuss venlafaxine.
(Click Effexor Withdrawal or Effexor XR Withdrawal for specific information on the other medicines mentioned above.)
Venlafaxine and a number of other antidepressants are known to cause withdrawal symptoms in people who quickly stop their medicine.
Venlafaxine withdrawal symptoms include, but are not limited to:
- A burning or tingling sensation
In most people, these withdrawal symptoms improve with time, without the need for any treatment.
When a person is going to be discontinuing this product, the doctor will wean him or her off of the drug slowly to minimize the risks of developing symptoms of withdrawal from venlafaxine. If withdrawal symptoms do occur, the doctor may return the person to his or her original venlafaxine dosage and then wean him or her off even more slowly.